Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at May 30, 2021, 4:13 AM CDT for Culberson County, Jeff Davis County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2021, 4:13 AM CDT (09:13 UTC)
- Expired
- May 30, 2021, 5:00 AM CDT
- In force
- 47 min
- Issued by
- NWS Midland/Odessa, TX
Counties Culberson County, TX, Jeff Davis County, TX
The radar
The El Paso radar (KEPZ), 195 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 9.2 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5565 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
191
WWUS84 KMAF 300913
SPSMAF
Special Weather Statement
National Weather Service Midland/Odessa TX
413 AM CDT Sun May 30 2021
NMZ027-028-TXZ270>274-276>278-301000-
Eddy County Plains NM-Guadalupe Mountains of Eddy County NM-
Van Horn and Highway 54 Corridor TX-Eastern Culberson County TX-
Reeves County Plains TX-Guadalupe Mountains Above 7000 Feet TX-
Marfa Plateau TX-Guadalupe and Delaware Mountains TX-
Davis Mountains Foothills TX-Davis Mountains TX-
413 AM CDT Sun May 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EDDY...WESTERN
PECOS...SOUTHWESTERN REEVES...CENTRAL JEFF DAVIS...NORTH CENTRAL
PRESIDIO AND CULBERSON COUNTIES UNTIL 500 AM CDT/400 AM MDT/...
At 412 AM CDT/312 AM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 8 miles north of Guadalupe
Mountains National Park to 7 miles northwest of McDonald Observatory.
Movement was northeast at 30 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Kent, Toyah, Pine Springs, Balmorhea, Valentine, Plateau, McKittrick
Canyon, McDonald Observatory, Guadalupe Mountains National Park,
Balmorhea Lake, Balmorhea State Park, Saragosa, Carlsbad Caverns
National Park, Whites City, Lincoln National Forest, Black Mountain,
Star Mountain, Queen, Toyahvale and Buffalo Trail Scout Camp.
This includes the following highways...
Interstate 10 between mile markers 143 and 220.
Interstate 20 between mile markers 0 and 25.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3200 10492 3200 10485 3235 10485 3255 10446
3088 10347 3045 10447 3126 10491 3192 10492
TIME...MOT...LOC 0912Z 227DEG 26KT 3205 10490 3073 10412
$$
29What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at May 30, 3:42 AM CDT, 31 minutes earlier.
Area forecast discussion, May 30, 3:42 AM CDT, 31 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 342 AM CDT Sun May 30 2021 .DISCUSSION... Like a broken record we are looking at another active day with plenty of severe weather and heavy rain in the forecast. NWS Midland has issued at least one severe warning each day for the last eight days in a row! This trend looks to continue for at least the next few days. We are looking at a few storms near Van Horn this morning with temperatures mostly in the 60's. These storms are not being handled well by the models, but given a strong LLJ they may continue to progress further into the Trans Pecos. By this afternoon, we are expecting another round of thunderstorms to develop across the higher terrain and adjacent plains. Bulk shear looks impressive across the region with values around 40-50 kts. Instability will be a bit lower than the last few days with temperatures only in the 80's this afternoon. This will translate to CAPE values of 1000-2000 J/kg generally west of the Pecos River. We still expect plenty of storms to develop with the potential to become severe by late afternoon. Large hail, damaging winds, and even one or two tornadoes will be possible as storms move east. Ongoing convection in the TX Panhandle and E NM will continue to slowly propagate south and east through this afternoon and overnight. The great unknown is how all this evolves and how it will affect our area tonight into Monday. Models offer a range of solutions with some showing convection dying before it makes it into our area while others bring more severe weather and heavy rain overnight. Given a bit of a low level jet that could sustain convection well into the night, we will continue with fairly widespread high PoPs into Monday morning, especially for the Permian Basin. Depending on what happens tonight we could see a break Monday afternoon for much of the area. If we don't see many storms tonight Monday will likely be more active. Upper troughing hangs over the region into much of the week bringing at least scattered storms each afternoon. Instability looks rather benign so the severe weather threat will decrease, but heavy rainfall could remain a threat. Temperatures will remain well below normal through at least midweek. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 84 65 76 63 / 20 70 80 70 Carlsbad 85 63 82 62 / 60 60 60 40 Dryden 84 68 85 68 / 30 40 50 40 Fort Stockton 85 67 86 64 / 30 50 60 40 Guadalupe Pass 82 59 81 58 / 50 50 40 40 Hobbs 82 62 76 59 / 40 70 80 50 Marfa 82 59 86 59 / 40 50 40 40 Midland Intl Airport 83 65 79 63 / 30 60 80 60 Odessa 84 65 79 62 / 30 60 70 60 Wink 87 66 85 64 / 40 60 70 50 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 84/29
Hazardous weather outlook, May 30, 3:30 AM CDT, 43 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 330 AM CDT Sun May 30 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-310830- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 330 AM CDT Sun May 30 2021 /230 AM MDT Sun May 30 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight Strong to severe thunderstorms are possible this afternoon through tonight, especially across Southeast New Mexico and portions of the Trans Pecos and Permian Basin. Large hail, damaging winds, and heavy rain are the main concerns, and an isolated tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Monday through Saturday Strong to severe thunderstorms remain possible Monday and Tuesday. Any severe storms that do develop will be accompanied by large hail, damaging winds, and an isolated tornado. Heavy rain may also result in flash flooding. Thunderstorm chances continue through the end of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, May 30, 4:13 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
413 AM CDT Sun May 30 2021
NMZ027-028-TXZ270>274-276>278-301000-
Eddy County Plains NM-Guadalupe Mountains of Eddy County NM-
Van Horn and Highway 54 Corridor TX-Eastern Culberson County TX-
Reeves County Plains TX-Guadalupe Mountains Above 7000 Feet TX-
Marfa Plateau TX-Guadalupe and Delaware Mountains TX-
Davis Mountains Foothills TX-Davis Mountains TX-
413 AM CDT Sun May 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EDDY...WESTERN
PECOS...SOUTHWESTERN REEVES...CENTRAL JEFF DAVIS...NORTH CENTRAL
PRESIDIO AND CULBERSON COUNTIES UNTIL 500 AM CDT/400 AM MDT/...
At 412 AM CDT/312 AM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 8 miles north of Guadalupe
Mountains National Park to 7 miles northwest of McDonald Observatory.
Movement was northeast at 30 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Kent, Toyah, Pine Springs, Balmorhea, Valentine, Plateau, McKittrick
Canyon, McDonald Observatory, Guadalupe Mountains National Park,
Balmorhea Lake, Balmorhea State Park, Saragosa, Carlsbad Caverns
National Park, Whites City, Lincoln National Forest, Black Mountain,
Star Mountain, Queen, Toyahvale and Buffalo Trail Scout Camp.
This includes the following highways...
Interstate 10 between mile markers 143 and 220.
Interstate 20 between mile markers 0 and 25.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3200 10492 3200 10485 3235 10485 3255 10446
3088 10347 3045 10447 3126 10491 3192 10492
TIME...MOT...LOC 0912Z 227DEG 26KT 3205 10490 3073 10412
29The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 9:53 PM CDT | Special Weather Statement | MAF | Brewster | 52 min |
| May 30, 2:03 PM CDT | Flash Flood Watch | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 8 more | 36 hr |
| May 30, 4:49 PM CDT | Special Weather Statement | MAF | 41 min | |
| May 30, 5:16 PM CDT | Severe Thunderstorm Warning | MAF | Lea | 59 min |
| May 30, 6:13 PM CDT | Tornado Warning | MAF | Lea | 20 min |
| May 30, 6:33 PM CDT | Severe Thunderstorm Warning | MAF | Lea | 57 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.